Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 8, 2021, 1:38 AM CDT for Sequoyah County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2021, 1:38 AM CDT (06:38 UTC)
- Expired
- Sep 8, 2021, 2:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 50
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WWUS84 KTSA 080638
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT Wed Sep 8 2021
OKZ068-070-072-080715-
Muskogee OK-Sequoyah OK-Cherokee OK-
138 AM CDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northwestern
Sequoyah, south central Cherokee and southeastern Muskogee Counties
through 215 AM CDT...
At 138 AM CDT, Doppler radar indicated a strong thunderstorm over
Pumpkin Center, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Marble City...
Braggs... Cookson...
Greenleaf State Park... Pumpkin Center...
Lake Tenkiller State Park... Box...
This includes Interstate 40 in Oklahoma between mile markers 280 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3560 9476 3545 9502 3546 9504 3545 9506
3543 9508 3541 9508 3535 9519 3562 9533
3582 9506
TIME...MOT...LOC 0638Z 316DEG 20KT 3569 9510
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 8, 12:32 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 8, 12:32 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1232 AM CDT Wed Sep 8 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A cold front is making its way through the region at this time. At the time of writing (approximately 0530Z), radar indicated the cold front just arriving at KTUL and KRVS with a wind shift from the north expected soon. Further south, very isolated activity was bubbling up across E OK and NW AR. Some of this activity may affect a few terminals (with the exception of KBVO, KTUL, and KRVS) overnight but confidence remains low. Opted to keep VCSH wording though a rumble of thunder or two is not totally out of the question. Ceilings are rising and skies are clearing quickly behind the front. SKC conditions are expected by mid morning once the cold front exits the area. With the exception of shower activity that may drop vis very briefly below 5SM, expect VFR conditions to prevail. The rest of the day will see occasionally gusty north winds for most terminals with gusts nearing 20kts at times. Skies are expected to remain clear as dry air continues to filter into the area. Winds are expected to drop off considerably after sunset. Snider && .PREV DISCUSSION... /Issued 958 PM CDT Tue Sep 7 2021/ DISCUSSION... A cold front is entering northeast Oklahoma at this time, and will push southeast across the area overnight. Scattered showers and thunderstorms will likely continue to fester overnight in the vicinity of the front, but the severe weather threat appears to have ended. Have made a few changes to pops between now and 06Z, with the rest of the forecast looking good at this time. Update on the way. PREV DISCUSSION... /Issued 642 PM CDT Tue Sep 7 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A cold front is expected to push southeast into Northeast Oklahoma this evening and across Eastern Oklahoma and Northwest Arkansas overnight tonight. Near the front...isolated to widely scattered convection will be possible for parts of Northeast Oklahoma this evening. Mid evening into tonight...mainly isolated to widely scattered showers are possible near/behind the front over the CWA. The greater potential looks to be near KBVO and will carry a tempo group for timing of convection. Scattered to broken mid/high clouds are forecast with the front and precip overnight while surface winds become northerly behind the front. Early to mid morning Wednesday...skies are expected to clear from north to south and remain mostly clear through the day with north to northeast winds. VFR conditions are forecast through the TAF period. PREV DISCUSSION... /Issued 203 PM CDT Tue Sep 7 2021/ DISCUSSION... The big story for the week ahead continues to be the heat, with a "cold" front tonight only expected to bring a very brief respite. In the near term, concerns are centered around the approaching front and what is expected to be a broken line of showers and storms forecast to develop along it this evening and into the overnight. A few strong to marginally severe thunderstorms across primarily northeast Oklahoma during the early to mid evening remain a possibility, with winds being the most likely severe threat given the high instability and fairly weak wind fields. The front will push southward overnight, allowing the shower and thunderstorm potential to expand into southeast Oklahoma early tomorrow morning, although the strong to severe storm threat should be drastically diminished. Temperatures behind the front tomorrow will be closer to normal values in most areas. That's what suffices for a "cold" front at this point. After the cooler temperatures tomorrow, the afternoon mercury seemingly has nowhere to go but up, as the upper level ridging currently over the western United States builds eastward into the Southern Plains through the weekend. Thankfully, low level moisture should remain scant enough to preclude the necessity for any heat headlines, leaving us with the eastern Oklahoma and western Arkansas version of a "dry heat". Saturday remains likely to be the hottest day of the period, with ensembles supporting a low level temperature axis setting up along and north of I-44 in concert with a strong westerly component to the low level flow. Given how dry things have been lately in this same area, we may see a localized uptick in the fire weather concerns with triple digit highs and relative humidities under 30 percent. Moving into next week, the upper level ridge flattens, bringing cooler but still above normal temperatures and low chances for rainfall. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 62 93 66 / 0 0 0 0 FSM 90 62 91 65 / 0 0 0 0 MLC 87 60 90 64 / 0 0 0 0 BVO 87 59 91 62 / 0 0 0 0 FYV 85 56 87 60 / 0 0 0 0 BYV 84 58 86 60 / 0 0 0 0 MKO 86 59 88 63 / 0 0 0 0 MIO 86 58 88 61 / 0 0 0 0 F10 88 60 92 63 / 0 0 0 0 HHW 89 63 90 64 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....21
Hazardous weather outlook, Sep 7, 5:13 PM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 PM CDT Tue Sep 7 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 PM CDT Tue Sep 7 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Around 7 pm.
DISCUSSION...
A limited risk of severe storms exists this evening across
northeast Oklahoma, mainly north of Interstate 44. Damaging wind
gusts are the primary threat, but this threat will likely remain
fairly isolated.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through MONDAY...No Hazards.
EXTENDED DISCUSSION...
Much above normal temperatures will prevail most days, but
humidity values will remain low.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Sep 8, 1:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT Wed Sep 8 2021
OKZ068-070-072-080715-
Muskogee OK-Sequoyah OK-Cherokee OK-
138 AM CDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northwestern
Sequoyah, south central Cherokee and southeastern Muskogee Counties
through 215 AM CDT...
At 138 AM CDT, Doppler radar indicated a strong thunderstorm over
Pumpkin Center, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Marble City...
Braggs... Cookson...
Greenleaf State Park... Pumpkin Center...
Lake Tenkiller State Park... Box...
This includes Interstate 40 in Oklahoma between mile markers 280 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3560 9476 3545 9502 3546 9504 3545 9506
3543 9508 3541 9508 3535 9519 3562 9533
3582 9506
TIME...MOT...LOC 0638Z 316DEG 20KT 3569 9510
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:04 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 23 min |
| Sep 8, 2:15 AM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Sep 8, 2:45 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Sequoyah | 30 min |
| Sep 8, 3:14 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 31 min |
| Sep 8, 3:44 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 31 min |
| Sep 8, 4:11 AM CDT | Special Weather Statement | TSA | Pushmataha | 49 min |
| Sep 8, 4:56 AM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 3 hr |
| Sep 8, 5:05 AM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.